Page 2 of 2 FirstFirst 12
Results 11 to 12 of 12

Thread: Vertigo/vestibular imbalance/ototoxicity

  1. #11
    Mark_s83
    Guest
    I have had vertigo, as a result of IV Tobramycin, for the past 7 years. I had physical therapy, which helped. I ride a bicycle which is very helpful for my vertigo. When I don't ride for a while, the vertigo gets worse again. The physical therapist told me that doing the things which make me dizzy are the best form of therapy. It is like aerobatic pilots who overcome their vertigo by flying loops, rolls, etc. until their bodies adjust to the movements.

  2. #12
    MiddleAgedLady
    Guest
    I have oscillopsia from IV Tobra and Vancomycin. Gentamycin can also cause vestibular (inner ear) damage. I initially described it as vertigo to my ENT because I didn't know how to describe it, even though I've had vertigo at other times and knew this was different. When I said the horizon jumps or bobs when I walk, he immediately knew it was oscillopsia. It affects my balance. I've been through PT for it. Onset was 2.5 years ago and it's not gone away. It's definitely affected my lifestyle. I have found 4-5 other CFers on facebook who also suffer with it, some bad enough they have to use a walker at all times. My CF dr said they were always told it was immediate onset upon receiving the drugs. But if you're inactive for 14 days in the hospital, it makes sense I didn't notice it until I got out in the "real" world. I will never use Tobra, Vanc or Genta again. Having pretty good results with Fortaz and Merepenem.

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •